Hail, Fayette
- When
- May 2, 2:45 PM EST to 2:47 PM EST
- Where
- Fayette County, 0.69 mi N of Washington Court Hou
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.540, -83.430
Scattered thunderstorms developed during the afternoon hours as an upper level disturbance moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours as an upper level disturbance moved through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 2, 2:29 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 329 PM EDT Thu May 2 2019 .SYNOPSIS... A series of low pressure systems will result in a continued chance of showers and thunderstorms through Saturday. Drier conditions and slightly above normal temperatures will settle into the region for the first part of the upcoming week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... MCV evident on radar moving across northeast Indiana attm while an axis of showers and storms associated with leftover convection from last night is moving east across central portions of our area this afternoon. Ahead of this line, mlcapes are running from around 500 J/kg across central Ohio to around 1000 J/kg across northeast Kentucky. As a result, would expect to see this line of storms continue to maintain itself as it moves across eastern portions of our area over the next couple of hours. The better deep layer shear is across our north, tapering off across our southeast Ohio. As a result, think the severe threat will likely remain just marginal through the rest of the afternoon as the better updrafts will be in the area of less shear. This could still lead to somewhat more pulse like storms with the primary severe threat being damaging winds. On the backside of the line of storms, we have become quite stable and this should help limit thunder activity as we head through late afternoon into this evening. Another MCV will track northeast toward the mid Ohio Valley later tonight. This will lead to an increasing chance of showers and thunderstorms from the southwest late. A strengthening low level jet ahead of the MCV will move into the Tennessee Valley. While the best low level convergence/moisture transport should remain to our south through the night, some locally heavy rainfall will still be possible as PWs push up into the 1.5 inch range. Lows tonight will range from the upper 50s in the northwest to the lower 60s across the southeast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Through Friday morning, the MCV will continue to ride northeast along a cold front sagging slowly southeast across the region. This will result in widespread showers and embedded thunderstorms through the morning hours, with locally heavy rainfall possible. Drier air will begin to move in from the northwest on the backside of the front through Friday afternoon. The timing of the front will help dictate temperatures on Friday. We will likely stay fairly cool across our northwest with temperatures remaining in the upper 50s to lower 60s. Across the southeast temperatures should make it into the lower 70s before the front moves through later in the day. Friday evening looks to be mainly dry, but yet another mid level short wave will approach from the southwest later Friday night. Will therefore allow for an increasing chance of showers and a few thunderstorms from the southwest late. Lows Friday night will range from the upper 40s north to the upper 50s south. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Short wave moving from the mid South across the Tennessee Valley will take a surface low south of the forecast area. But shield of rain associated with the low will spread across the region with more persistent/substantial rainfall across southern counties. 12Z GFS still on the fast side of moving this system through while NAM is the slowest. Most likely will be somewhere between these solutions. So expect wet conditions through much of Saturday and Saturday night with improvement by Sunday morning. Highs will be cool but diurnal fall will be limited. High pressure will start to build in Sunday which will bring clearing. The high will prevail into Tuesday, and as upper heights rise, temperatures will warm back above normal early next week. A short wave will move into the area by Thursday as a northeast- southwest oriented front sags into the region. This will result in an increasing chance of showers and thunderstorms later in the period. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Remnant line of convection is moving east across our area this afternoon and has begun to re-intensify along and south of the Ohio River as it is moving into a destabilizing airmass. This will affect KCVG/KLUK and perhaps KILN over the next hour or so. It may also start to develop a bit more northward too as the airmass across central Ohio is also beginning to destabilize. If it does, it would affect KCMH/KLCK through mid afternoon. There is then some uncertainty as we head into late afternoon/early evening as this current activity may stabilize us at least somewhat. However, another round of showers and thunderstorms is expected to move in from the southwest late tonight into Friday morning as additional energy moves through the Ohio Valley. This will also lead to some more widespread MVFR to possibly IFR cigs and vsbys toward the later part of the TAF period. OUTLOOK...MVFR/IFR conditions likely into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM... AVIATION...JGL
Hazardous Weather Outlook National Weather Service Wilmington OH 131 PM EDT Thu May 2 2019 OHZ026-034-035-031030- Hardin-Mercer-Auglaize- 131 PM EDT Thu May 2 2019 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065- 070>074-077>082-088-031030- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 131 PM EDT Thu May 2 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms can be expected this afternoon and evening. A few strong to severe storms may be possible. Damaging winds will be the primary severe weather threat. However, isolated large hail may be occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required later this afternoon and evening.
Special Weather Statement National Weather Service Wilmington OH 233 PM EDT THU MAY 2 2019 KYZ097-OHZ078-079-021900- Bracken KY-Clermont OH-Brown OH- 233 PM EDT THU MAY 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...SOUTH CENTRAL CLERMONT AND SOUTHWESTERN BROWN COUNTIES UNTIL 300 PM EDT... At 232 PM EDT, radar indicated a strong thunderstorm 7 miles west of Brooksville, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Augusta, Brooksville, Higginsport, Chilo, Woolcutt, Neave, Willow Grove, Bradford, Berlin, Parina, Powersville, Foster, Johnsville, Rock Springs, Utopia, Chatham, Aa Highway at State Route 19 and Petra. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3862 8421 3880 8423 3883 8397 3863 8397 TIME...MOT...LOC 1832Z 255DEG 15KT 3870 8420 Sites
Special Weather Statement
National Weather Service Wilmington OH
244 PM EDT THU MAY 2 2019
OHZ078-079-021915-
Clermont OH-Brown OH-
244 PM EDT THU MAY 2 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLERMONT AND
NORTHWESTERN BROWN COUNTIES UNTIL 315 PM EDT...
At 244 PM EDT, radar indicated a strong thunderstorm near Amelia,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Mount Orab, Bethel, Williamsburg, Batavia, Hamersville, Chasetown,
Greenbush, Saltair, East Fork State Park, Nicholsville, State Route
32 at US Route 68, Bantam, New Hope, Locust Ridge and Clermont County
Airport.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3890 8416 3908 8421 3918 8391 3905 8387
3902 8387 3902 8386 3892 8383
TIME...MOT...LOC 1844Z 255DEG 15KT 3900 8415
SitesSpecial Weather Statement
National Weather Service Wilmington OH
246 PM EDT THU MAY 2 2019
KYZ097-098-021915-
Robertson KY-Bracken KY-
246 PM EDT THU MAY 2 2019
...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON AND SOUTHWESTERN
BRACKEN COUNTIES UNTIL 315 PM EDT...
At 246 PM EDT, radar indicated a strong thunderstorm 7 miles
northeast of Cynthiana, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Mount Olivet, Sardis, US Route 62 at State Route 875, Blue Licks
Battlefield, Abigail, Milford, Burika, Alhambra, Stonewall, Mitchells
Mill, Santa Fe, Kentontown, Petra, Piqua, US Route 62 at State Route
616, Hittville and US Route 62 at State Route 19.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3846 8410 3848 8413 3848 8415
3849 8415 3849 8417 3850 8416 3850 8418
3852 8418 3856 8416 3855 8421 3859 8420
3862 8421 3863 8398 3859 8399 3858 8397
3848 8394 3845 8398 3842 8400
TIME...MOT...LOC 1846Z 255DEG 15KT 3848 8424
SitesPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL JOHNSVILLE 38.75N 84.15W
05/02/2019 E0.75 INCH BRACKEN KY 911 CALL CENTER
&&
MBPSpecial Weather Statement
National Weather Service Wilmington OH
324 PM EDT THU MAY 2 2019
OHZ079-081-022000-
Adams OH-Brown OH-
324 PM EDT THU MAY 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN AND ADAMS
COUNTIES UNTIL 400 PM EDT...
At 323 PM EDT, radar indicated a strong thunderstorm 8 miles
northeast of Ripley, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
West Union, Peebles, Aberdeen, Winchester, Seaman, Decatur,
Russellville, Cherry Fork, Redoak, Dunkinsville, Lake Waynoka,
Bradysville, State Route 348 at State Route 125, May Hill, Wamsley,
Serpent Mound, Locust Grove, Bentonville and Cedar Mills.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3891 8388 3904 8350 3905 8343 3894 8330
3882 8327 3880 8327 3865 8376
TIME...MOT...LOC 1923Z 245DEG 37KT 3879 8370
chPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 4 ENE INDEPENDENCE 38.98N 84.48W
05/02/2019 KENTON KY 911 CALL CENTER
ONE TREE DOWNED.
&&
MBPThe Cincinnati radar (KILN), 36 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree was knocked down onto Old Gallia Pike Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811218, 811219.